When I was first diagnosed back in May, I was put on Gleevec (600mg). At the 3-month mark, I hadn't quite reached a Zero Fish, I achieved 16%. At this time I was also dealing with some edema, puffy face and eyes. So, my onc thought that because of not achieving a zero fish and the fact I was dealing with some edema she felt it would be good to switch to Tasigna. I have now been on Tasigna (800mg) for one month and as of now the only side effects that I am contending with is:
- Itchy scalp and face (primarily where I shave)
- Rash, only on my arms and on the inside of the arm where there is no hair. This rash, if it is a rash, does not itch but I can clearly see a lot of small bumps. They kind of look like goose bumps, but with no hair.
Now my onc just called me a little while to check up on me and I told her I was still dealing with this rash and that I was going to go get some Benadryl or something to see if that would help. Instead, she says, "Hold off on that, I'm going to switch you to Sprycel."
So, is the fact that I'm dealing with these (2) side effects reason enough to switch me? I don't understand why I can't just be treated for the rash. I feel fine, I don't feel any ill effects. Could the fact that I have this rash indicate that Tasigna is not working? From what I have read on this from others taking Tasigna, that would not seem to be the case.
My big worry is that I am now being switched to the final approved drug, excluding Bosutinib. I mean, it seems to me, that I am going to have to deal with some sort of side effect, regardless of the drug. So, if I switch to Sprycel and I develop some sort of side effect, what next? I feel like she is switching me, just to switch me.
I'm more than willing to deal with this rash and itchy scalp from Tasigna.